Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Tapering off 10mg cipralex  (Read 229 times)

0 Members and 1 Guest are viewing this topic.

Offline 2013

  • Newbie
  • *
  • Posts: 22
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
Tapering off 10mg cipralex
« on: March 08, 2014, 08:29:05 PM »
I have been taking 10mg of cipralex for 9 months and I would like to slowly taper off.  I plan to talk to my Dr about it soon but before I do, I would like to have some idea as to what a reasonable taper off schedule would be for this medication, so that I can start going off it at a good time, minimize any withdrawal and put some additional plans in place for coping.
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4270
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Tapering off 10mg cipralex
« Reply #1 on: March 08, 2014, 10:10:25 PM »
I would like to have some idea as to what a reasonable taper off schedule would be for this medication

Most people can tolerate dropping the dose to 5mg for a week or two and then stopping. If the initial 5mg reduction causes severe withdrawal effects then taper down in 2.5mg steps.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline 2013

  • Newbie
  • *
  • Posts: 22
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Tapering off 10mg cipralex
« Reply #2 on: April 20, 2014, 12:46:35 AM »
I'm posting this for information purposes. My doc recommended reducing to 7.5 for two weeks, then to 5 for two weeks and finally, to 2.5 for one-two weeks, then off. I have been off for a few days now.  The taper went well. I experienced only very minor issues (headaches, stomach upset) and they only lasted for 1 or 2 days during the first 3-4 days of each dose reduction. From 2.5 to 0, I didn't experience any withdrawal symptoms.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
5 Replies
2442 Views
Last post July 01, 2008, 12:06:27 AM
by bettys814
3 Replies
1209 Views
Last post August 06, 2010, 02:58:26 PM
by laa43
1 Replies
1466 Views
Last post July 13, 2011, 05:41:23 PM
by fossaah
1 Replies
422 Views
Last post September 24, 2011, 03:39:59 AM
by Davevanza
2 Replies
933 Views
Last post July 31, 2013, 01:04:21 PM
by littleone

anything